Booklet for Hemato-Oncologists
Case 14 (A, B) - Complete paralysis, loss of sensitivity, bilateral loss of tendon reflex during re-induction therapy for IR-ALL
5 years old, female, affected by IR-ALL. During Re-Induction therapy (after two doses of vincristine and daunomycin, during full dosage of dexamethasone) suffered complete paralysis, loss of sensitivity and bilateral loss of deep tendon reflexes in the legs accompanied by hypostenia of the arms.
A - How do you deal with this clinical condition?
1. Discontinue any antileukemic therapy
2. Discontinue daunomycin and vincristine
3. Discontinue vincristine and dexamethasone
4. Discontinue vincristine
5. Change vincristine to vindesine and give Vitamine B and Gabapentine agents
B - What sequence of exams do you perform?
1. Neurological exam (NE), cranial and spinal CT/MR scan, EEG, electrophysiological studies (EPS), electromyography (EMG) and CSF analysis
2. NE, EEG, EPS, EMG, if necessary CT/ MR scans
3. NE, EPS, EMG, CSF analysis
4. NE, EPS, EMG
» List of cases